Alert archive / North Carolina / Freeze Warnings in 2017
Freeze Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this freeze warning at Mar 16, 2017, 1:08 PM EDT. It took effect at Mar 17, 2017, 4:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 1:08 PM EDT (17:08 UTC)
- In effect from
- Mar 17, 2017, 4:00 AM EDT
- Expired
- Mar 17, 2017, 6:34 AM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
127 WWUS72 KMHX 161708 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 108 PM EDT Thu Mar 16 2017 ...BELOW FREEZING TEMPERATURES AGAIN EXPECTED ON THE NORTHERN OUTER BANKS TONIGHT... .Strong high pressure will be overhead on the Outer Banks by early Friday morning. Winds wil be light, and temperatures are expected to fall to or just below freezing along the Northern Outer Banks and Roanoke Island. Further south on Hatteras Island, temperatures will remain a few degrees above freezing. NCZ103-170515- /O.NEW.KMHX.FZ.W.0003.170317T0800Z-170317T1300Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 108 PM EDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... The National Weather Service in Newport/Morehead City has issued a Freeze Warning, which is in effect from 4 AM to 9 AM EDT Friday. * Temperatures...30 to 32. * TIMING...Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
797 WWUS72 KMHX 170530 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 130 AM EDT Fri Mar 17 2017 ...BELOW FREEZING TEMPERATURES AGAIN EXPECTED ON THE NORTHERN OUTER BANKS THIS MORNING... .Strong high pressure will be overhead on the Outer Banks this morning. Winds wil be light, and temperatures are expected to fall to or just below freezing along the Northern Outer Banks and Roanoke Island. Further south on Hatteras Island, temperatures will remain a few degrees above freezing. NCZ103-171300- /O.CON.KMHX.FZ.W.0003.170317T0800Z-170317T1300Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 130 AM EDT Fri Mar 17 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * Temperatures...30 to 32. * TIMING...this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
281 WWUS72 KMHX 171034 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 634 AM EDT Fri Mar 17 2017 NCZ103-171145- /O.CAN.KMHX.FZ.W.0003.000000T0000Z-170317T1300Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 634 AM EDT Fri Mar 17 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Freeze Warning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze warning went out at Mar 16, 9:37 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 16, 9:37 AM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 937 AM EDT Thu Mar 16 2017 .SYNOPSIS... Strong high pressure to the west will continue to build eastward today, becoming centered over the Carolinas tonight and Friday. A cold front will move through Saturday night. High pressure will build over the area Sunday and Monday. A cold front will move through the area Tuesday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 930 AM Wed...Latest sfc analysis broad 1030mb high pressure extending from the upper mid-west down into the gulf coast region. Sfc high will continue to build eastward today, while the upper trough pushes off the east coast. Low level thickness values, sunny skies and WNW flow support highs in the 40s today...warmer than yesterday but still about 15-20 degrees below normal. Made some minor adjustments to temps and dewpoints to account for current trends. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... As of 930 AM Thu...High pressure will crest over the area tonight, with another very cold night expected. Good radiational cooling inland with clear skies and light/calm winds. Overnight lows dropping into the mid/upper 20s inland and low 30s along the Outer Banks. Another freeze warning may be needed for the Outer Banks. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 345 AM Thursday... Moderating weather is still expected Friday and Saturday with our next shot at precipitation coming late Friday night through Saturday night with a cold front. Drier cooler weather builds in for the second half of the weekend into Monday. Friday....This will be the swing day with 850 MB temps starting off around -4C in the morning, recovering to +5C by 0Z Saturday. We will see signs of this strong warming aloft by afternoon with an increasing deck of clouds ahead of a cold front. Highs while still below normal will be well into the 50s by afternoon. Friday night through Saturday night...Better agreement amongst the models on the 0Z run with all guidance now showing rain Saturday. In fact the timing is slightly earlier and we have introduced a chance for showers prior to daybreak on Saturday. With the better agreement we have increased chances for rain to around 70%. As hinted by the 0Z models last night, especially the EURO, showers will linger into Saturday evening especially toward the coast. Despite the clouds and showers, a mild start in the morning will help temps climb into the 60s Saturday afternoon. Sunday through Monday night...Cooler drier air builds in behind the front. With 850s again around -4C Sunday afternoon, highs should be similar to what we are expecting for Friday or generally in the upper 50s. It will also be quiet breezy through the day. High pressure will relax the gradient Sunday night and lows inland will still be near 33 and may support areas of frost. 850 temps climb above 0 again Monday with highs inching toward 60. Tuesday and Wednesday...The next cold front moves in late Tuesday and does not move south of the area until Wednesday evening. Once again ahead of the front we warm back into the 60s Tuesday. The 500 MB flow with the front is parallel so rain chances may stick around a bit keeping Tuesday and a good chunk of Wednesday wet. Highs slide back a bit Wednesday with the front moving south of the area. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... Short Term /through tonight/... As of 715 AM Thu...High confidence in VFR conditions through the TAF period...with mostly clear skies. WNW wind gusts 15-20 kt this afternoon. Long Term /Friday through Monday/... As of 345 AM Thursday...High confidence in VFR Fri. A cold front will cross the area Sat/Saturday night with good chance of showers with some brief sub VFR conditions. Return to VFR Sunday/Monday as dry high pressure builds back over the area. && .MARINE... Short Term /through tonight/... As of 930 AM Thu...Latest obs show W/NW winds 10-20kt and seas 3-5 feet, highest across the outer central waters. Dropped SCA for the central waters, and now have no headlines for the marine. Surface high pressure will continue to build over the waters from the west today as upper trough moves off the east coast. The high will become centered over the waters tonight and early Friday. Gusty winds this morning will gradually diminish through the day, becoming 10-15 kt with seas 2-4 feet. Models continue to indicate surge to 15-20 kt overnight with CAA, but expect conditions to remain below SCA levels. Long Term /Friday through Monday/... As of 345 AM Thursday...A wind of decent boating expected through early Friday evening before winds and seas pick up again late Friday night. Small craft conditions likely from early Saturday into Monday. SW winds light Friday with seas 2 to 3 ft. The SW flow will increase to 15 to 25 kt and seas will build to 4 to 6 ft late Friday night as a cold front approaches from the west. SW winds will continue 15 to 25 kt through early Sat evening with seas peaking at 5 to 9 ft. A few gusts may approach 35 kts late Saturday afternoon over the Central Waters. Winds will then shift to the NW @15 to 25 kt behind the front Sat evening and continue through Sunday evening. Winds on Monday are forecast to begin NW 15 to 20 kt then subside to 10 to 15 kt in the afternoon. Seas will subside slightly to 4 to 7 ft Sat night and Sunday then 3 to 5 ft Monday afternoon. && .CLIMATE... Record Low Temps this morning (3/16) LOCATION TEMP/YEAR New Bern 25/1993 (KEWN ASOS) Cape Hatteras 24/1969 (KHSE ASOS) Greenville 24/1932 (COOP-NOT PGV AWOS) Morehead City 24/1993 (COOP-NOT MRH ASOS) Kinston 22/1993 (COOP-NOT ISO AWOS) Jacksonville 27/1993 (KNCA AWOS) Record Low Temps Tonight (3/17) LOCATION TEMP/YEAR New Bern 27/1970 (KEWN ASOS) Cape Hatteras 25/1979 (KHSE ASOS) Greenville 24/1970 (COOP-NOT PGV AWOS) Morehead City 23/1970 (COOP-NOT MRH ASOS) Kinston 21/1916 (COOP-NOT ISO AWOS) Jacksonville 25/1970 (KNCA AWOS) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...CQD/SGK NEAR TERM...CQD/SGK SHORT TERM...CQD LONG TERM...EH AVIATION...EH/CQD MARINE...EH/CQD/SGK CLIMATE...MHX
Hazardous weather outlook, Mar 16, 3:24 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 324 AM EDT Thu Mar 16 2017 NCZ029-044>047-079>081-090>095-098-170800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- 324 AM EDT Thu Mar 16 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Cold temperatures are expected again tonight, with lows 25 to 30 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-170800- Outer Banks Dare-Outer Banks Hyde- 324 AM EDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Sub-freezing temperatures will be possible again tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in North Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.